MAUDE Adverse Event Report: WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)

WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number G48303
Medical Device Problem Codes Component Incompatible (1108); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Similar to device marketed under pma/510(k): k161813.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: the patient had difficulty in intubation due to edema and difficulty in retroflexion of the neck after pharyngeal cancer surgery, edema of the tongue, and ragged teeth due to treatment, the reported device (frova c-cae-14.0-70-fic) was used as a guide for intubation.After intubation, the user tried to see whether the bronchocath was inserted into the bronchus with the endoscope and found fragments of the reported device.The user collected all fragments of the reported device with endoscopic forceps.The double lumen tube used for intubation was broncho-cath¿ 1250x-37fr produced by covidien.Jelly was used.Patient outcome: no adverse events to the patient were reported.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: the frova intubating introducer was used as guide for a double lumen tube.After intubation fragments of the frova device were found in the bronchus.The fragments were removed with forceps and no harm to the patient was reported.The frova device and four pieces of the material in various lengths were returned.The investigation revealed more damages on the introducer and found that the material had peeled off in several places.It is noted that the introducer was used for placement of a double lumen tube, but according to the instructions for use the frova introducer has been designed for placement of a single lumen endotracheal tube whose inner diameter is 6mm or larger.Therefore, the use of the dlt is considered the likely cause of this occurrence.Ifu, intended use: "the 14.0 french catheter introducer has been designed for placement of a single lumen endotracheal tube whose inner diameter is 6 mm or larger." note: "do not use the frova intubating introducer with double lumen endotracheal or endobronchial tubes." warnings: "do not use the frova intubating introducer with double lumen endotracheal or endobronchial tubes." there are adequate controls in place to ensure that this device was manufactured to specifications.It was assessed that because any discovered non-conformances were properly dispositioned before final release, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FROVA INTUBATING INTRODUCER
Common Device Name
BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
56868686
MDR Report Key12517668
Report Number3002808486-2021-01820
Device Sequence Number4103243
Product Code BTR
UDI-Device Identifier00827002483033
UDI-Public(01)00827002483033(17)231029(10)E4035270
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2023
Device Model NumberG48303
Device Catalogue NumberC-CAE-14.0-70-FIC
Device Lot NumberE4035270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer12/30/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date01/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown